Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

A stable quotient-difference algorithm


Author: A. N. Stokes
Journal: Math. Comp. 34 (1980), 515-519
MSC: Primary 65D15; Secondary 41A21
MathSciNet review: 559199
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper shows how the arithmetic of the quotient-difference algorithm can be performed using the forward and backward difference tables of each column. This removes the tendency of the algorithm to amplify errors. As an application, 70 continued fraction coefficients are calculated for the modified Bessel function $ {K_0}(z)$ in single-precision arithmetic. There is no significant build-up of error.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D15, 41A21

Retrieve articles in all journals with MSC: 65D15, 41A21


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1980-0559199-4
PII: S 0025-5718(1980)0559199-4
Article copyright: © Copyright 1980 American Mathematical Society